Michigan, 2008

Hail and Damaging Winds in Michigan, June 26, 2008

June 26, 2008 · NWS DTX · 9 events in 6 counties and zones

A few severe thunderstorms developed during the late afternoon hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A few severe thunderstorms developed during the late afternoon hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 26, 12:52 PM EST, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 26, 12:52 PM EST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
152 PM EDT THU JUN 26 2008

.AVIATION...

RESIDUAL LOW LEVEL CAPPING IS EXPECTED TO ERODE THIS AFTERNOON
ALLOWING FOR THUNDERSTORM DEVELOPMENT ACROSS SOUTHEASTERN
MICHIGAN. THE AREA WITH THE BETTER LIKELIHOOD OF EXPERIENCING
THUNDERSTORMS WILL BE ALONG AND SOUTH OF A LINE FROM HARBOR BEACH
TO OWOSSO. MAIN CHANGES THIS ISSUANCE WERE TO ADD A TWO HOUR
PREVAILING GROUP (20-22Z KDTW/KDET) TO ACCOUNT FOR ACTIVITY PUSHING
NORTHEASTWARD FROM INDIANA...WHILE ADDING A TEMPO GROUP (19-22Z)
FOR THE NORTHERN SITES. IFR VISIBILITIES DUE TO RAINFALL WILL BE
POSSIBLE WITH THE HEAVIER STORMS. PREDOMINATELY DRY CONDITIONS ARE
EXPECTED TONIGHT ALTHOUGH BR OF AROUND 2SM MAY BECOME A FACTOR AT KFNT
AND KMBS. WESTERLY WINDS GUSTING TO AROUND 20 KNOTS...WILL GO
LIGHT SOUTHERLY TOMORROW MORNING.

&&

.PREV DISCUSSION...ISSUED 319 AM EDT THU JUN 26 2008

SHORT TERM...TONIGHT

LIKE YESTERDAY MORNING...SATELLITE/RADAR COMPOSITE SHOWS AN MCS OVER
SOUTHERN IOWA/NORTHERN MISSOURI. THIS COMPLEX HOWEVER IS PROPAGATING
IN A DUE SOUTHWARD DIRECTION. SO WHILE THERE MAY BE SOME HIGH
LEVEL DEBRIS CLOUDS ADVANCING INTO THE STATE FROM THIS SYSTEM THIS
MORNING...DO NOT EXPECT THE CLOUDS TO BE AS DENSE AS YESTERDAY.
THERE WILL ALSO BE SOME STRATUS TO CONTENT WITH EARLY THIS MORNING.
MODEL SOUNDINGS SUGGEST THIS LOW LEVEL MOISTURE IS QUITE SHALLOW...
AND SHOULD EASILY MIX OUT BY MID TO LATE MORNING. SO IN
ANTICIPATION OF A LITTLE LESS CLOUD COVER THAN YESTERDAY...
GUIDANCE MAX TEMPS IN THE MID TO UPPER 80S LOOK REASONABLE BASED
ON UPSTREAM CONDITIONS YESTERDAY.

THE MAIN FOCUSING MECHANISM FOR CONVECTION THIS AFTERNOON WILL BE A
SURFACE TROUGH AXIS FORECAST TO TRACK ACROSS SE MI BETWEEN 18Z AND
00Z. NAM MODEL SOUNDINGS INDICATE SFC TEMPS IN THE MID/UPPER 80S
WITH SFC DEWPOINTS IN THE MID 60S WILL YIELD BETWEEN 1200 AND 2000
J/KG SFC BASED CAPE. A FEW NEGATIVES FOR CONVECTION HOWEVER WILL BE
SOME SIGNIFICANT DRYING IN THE 850-700MB LAYER DURING THE
AFTERNOON...PARTICULARLY ACROSS THE SAGINAW VALLEY. MODEL
SOUNDINGS ALSO INDICATE SOME MID LEVEL CAPPING ASSOCIATED WITH
SOME SHORT WAVE RIDGING BUILDING INTO THE WESTERN PORTION OF THE
STATE DURING THE AFTERNOON. THIS ALL SUPPORTS KEEPING POPS IN THE
CHANCE CATEGORY. THE CURRENT FORECAST HAS THE HIGHEST POPS ALONG
AN AXIS FROM PHN TO ADG. WITH THE SFC TROUGH MOVING INTO THIS
REGION LATE IN THE DAY AND WITH THE LATEST MODEL SOLUTIONS SHOWING
A LINGERING 850MB THETA RIDGE EXTENDING FROM SOUTHERN LAKE HURON
THROUGH NORTHERN INDIANA...CARRYING THE HIGHEST POPS IN THIS
REGION OF THE FORECAST AREA STILL LOOKS REASONABLE.

LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY

WEAK TROUGH AXIS WILL SETTLE SOUTHWARD TO AROUND THE OH/MI BORDER
THURSDAY EVENING. CONVERGENCE ALONG THIS BOUNDARY AND IN THE
VICINITY OF ANY LINGERING LAKE BREEZE ACTIVITY MAY BE SUFFICIENT
TO SUSTAIN A FEW SHOWERS/TSTORMS JUST BEYOND 00Z...MAINLY ALONG
AND SOUTHEAST OF A HOWELL TO PORT HURON LINE. OTHERWISE...LOOKING
QUIET FOR THE OVERNIGHT PERIOD AS WEAK SFC RIDGING BRIEFLY TAKES
CONTROL. SUBTLE POST-FRONTAL DRYING OF THE AIRMASS WILL LEAD TO
SLIGHTLY COOLER OVERNIGHT LOWS ACROSS THE NORTH THAN THIS MORNING.

A PIECE OF THE SHORTWAVE ENERGY CURRENTLY MOVING ACROSS THE NORTHERN
ROCKIES WILL CONTINUE EASTWARD INTO THE GREAT LAKES BY FRIDAY.  NOT
SURPRISINGLY THE MODELS CONTINUE TO STRUGGLE IN HANDLING THE
DETAILS OF THESE WEAK FEATURES WITHIN THE ZONAL FLOW.  00Z GFS
RENDERED USELESS BY SEVERE CONVECTIVE/GRID SCALE FEEDBACK ISSUES
WITH THIS IMPULSE...GENERATING A STRONGER VORT MAX/LOW LEVEL JET
CORE WHILE BRINGING A SWATH OF 2-3 INCHES OF RAINFALL ACROSS CENTRAL
MICHIGAN ON FRIDAY.  THUS...PREFERENCE GOES TOWARD THE 00Z NAM
SOLUTION...WITH INDICATES OVERNIGHT MCS DEVELOPMENT FOCUSED ALONG A
WEAKER SHORTWAVE...WITH THIS ACTIVITY SHIFTING EASTWARD TOWARD
SOUTHEAST LOWER MI BY FRIDAY AFTERNOON.  SCATTERED SHOWERS/TSTORMS
MAY ALSO CONVERGE ALONG A NORTHWARD ADVANCING WARM FRONT...UNDER
STRENGTHENING THETA-E ADVECTION AND SUFFICIENT INSTABILITY
(AFTERNOON MLCAPES OF 1500 J/KG). COVERAGE WILL SEE SOME DEPENDENCE
ON THE EXTENT OF DESTABILIZATION...WITH THE POTENTIAL FOR A
CONSIDERABLE AMOUNT OF HIGH CLOUD DEBRIS AS A RESULT OF UPSTREAM
CONVECTION.  OVERALL WIND FIELDS REMAIN MODEST (BULK SHEAR LESS THAN
30 KNOTS)...BUT THE DEGREE OF INSTABILITY AND POTENTIAL FORCING
WOULD SUGGEST AT LEAST AN ISOLATED CHANCE FOR SEVERE STORMS.  WILL
NEED TO WATCH THE PROGRESSION OF THE LOW LEVEL WARM FRONTAL BOUNDARY
THROUGH THE DAY...AS THIS BOUNDARY COULD SERVE TO ENHANCE THE LOW
LEVEL HELICITY.

STRONG HEIGHT FALLS WILL COMMENCE ACROSS THE NORTHERN PLAINS ON
FRIDAY AS A DEEPENING SHORTWAVE DIVES SOUTHEAST.  THIS SYSTEM WILL
EVENTUALLY CLOSE OFF AND LIFT TOWARD THE GREAT LAKES BY FRIDAY NIGHT
AND SATURDAY...ACCOMPANIED BY A 90+ KNOT UPPER JET STREAK AND AN
EASTWARD SURGING COLD FRONT.  INCREASING LARGE SCALE ACCENT/LOW
LEVEL CONVERGENCE AND THETA-E RIDGING OVERHEAD WILL BRING A HIGHER
LIKELIHOOD OF CONVECTION DURING THIS TIME.  ONCE AGAIN...DEEP LAYER
SHEAR NOT OVERLY IMPRESSIVE...BUT WILL SEE AT LEAST AN ISOLATED
SEVERE THREAT GIVEN THE EXTENT OF THE FORCING.  TOUGH CALL ON HIGHS
SATURDAY...AS MORE WIDESPREAD PCPN/CLOUD COVERAGE WOULD RESTRICT
THE DIURNAL TEMPERATURE RECOVERY...BUT SOME LATE AFTERNOON CLEARING
MAY ALLOW HIGHS TO INCH BACK TOWARD 80F.

THE RELATIVELY DEEP UPPER LOW FOR LATE JUNE WILL SLOWLY MIGRATE
EASTWARD ACROSS THE GREAT LAKES SUNDAY AND MONDAY.  FAVORABLE EXIT
REGION UPPER JET DYNAMICS AND THE PASSAGE OF A SECONDARY COLD FRONT
WILL ACCOMPANY THE LOWER HEIGHTS FALLS/DECREASE IN MID-LEVEL TEMPS
ON SUNDAY.  THIS WILL LEAD TO MAINLY DIURNALLY BASED SHOWERS/TSTORMS
INTO THE EVENING HOURS...WITH THE PRE-FRONTAL AIRMASS WARMING INTO
THE LOWER 80S AND SBCAPES APPROACHING 1000-1500 J/KG.  BY MONDAY...
CENTER OF THE 500 MB COLD POOL WILL MOVE OVERHEAD AS THE UPPER LOW
PIVOTS THROUGH.  THE STEEPENING MID LEVEL LAPSE RATES AND CYCLONIC
FLOW WILL BE SUFFICIENT TO GENERATE SCATTERED TO NUMEROUS
SHOWERS/TSTORMS DURING THE AFTERNOON HOURS.  MODEST POST-FRONTAL
COLD AIR ADVECTION WITH 850 MB TEMPS DROPPING INTO THE SINGLE
DIGITS...ALONG WITH A BROADER CU FIELD/LIMITED INSOLATION...WITH
KEEP HIGHS IN THE LOW/MID 70S MONDAY.

BACK EDGE OF THE LONGWAVE TROUGH WILL PULL EAST ON TUESDAY...LEAVING
A DRIER NORTHWEST FLOW WITH BUILDING SFC RIDGING FOR THE MIDWEEK
PERIOD.  AIRMASS WILL SLOWLY BEGIN TO MODERATE BACK TOWARD SEASON
NORMS BY WEDNESDAY UNDER STRONG INSOLATION.

MARINE...

A SURFACE TROUGH WILL SLIDE ACROSS THE REGION THIS AFTERNOON.
SOUTHWESTERLY WINDS WILL INCREASE IN ADVANCE OF THIS TROUGH. VERY
STABLE CONDITIONS OVER THE GREAT LAKES HOWEVER WILL KEEP WINDS BELOW
15 KNOTS THROUGH THE DAY. EAST-SOUTHEASTERLY FLOW WILL DEVELOP OVER
LAKE HURON FRIDAY AND VEER TO THE SOUTH BY SATURDAY IN ADVANCE OF A
STRONG COLD FRONT. WINDS IN ADVANCE OF THIS FRONT ARE EXPECTED TO
REMAIN BELOW 20 KNOTS THROUGH SATURDAY...EXCEPT IN ANY STRONG
THUNDERSTORMS THAT DEVELOP. THE HIGHER MOISTURE CONTENT OF THE AIR
WILL CONTRIBUTE TO SOME FOG OVER THE COLDER OPEN WATERS OF LAKE
HURON.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....CB
SHORT TERM...SC
LONG TERM....MR
MARINE.......SC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 26, 3:10 AM EST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
410 AM EDT THU JUN 26 2008

MIZ047>049-053>055-060>063-068>070-075-076-082-083-270815-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
410 AM EDT THU JUN 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY...WITH A SLIGHT CHANCE OF
SEVERE WEATHER. THE HIGHEST CHANCES OF THUNDERSTORMS WILL BE ALONG
AND SOUTHEAST OF A BAD AXE TO HOWELL LINE. THE STRONGEST STORMS
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND HAIL TO ONE
INCH DIAMETER. LOCALLY INTENSE RAINFALL IS ALSO POSSIBLE WITH ANY
THUNDERSTORM THAT DEVELOPS. THE BEST CHANCES OF THUNDERSTORMS WILL
OCCUR BETWEEN 4 PM AND 10 PM. THUNDERSTORMS WILL TRACK TO THE EAST
AT 20 MPH.

A WEAK SURFACE FRONT WILL MOVE ACROSS THE AREA LATE IN THE
AFTERNOON AND THROUGH THE EVENING. THIS FRONT ALONG WITH AN
INCREASINGLY UNSTABLE ATMOSPHERE WILL PROVIDE THE CHANCE FOR
AFTERNOON AND EVENING THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY FROM FRIDAY RIGHT
THROUGH MONDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH THE
THUNDERSTORMS BOTH FRIDAY AND SATURDAY. A DEEPENING LOW PRESSURE
SYSTEM WILL SLOWLY TRACK ACROSS THE NORTHERN GREAT LAKES FRIDAY
THROUGH EARLY NEXT WEEK. THUNDERSTORMS WILL BE FOCUSED ALONG A
WARM FRONT WHICH LIFTS ACROSS THE REGION ON FRIDAY...THEN ALONG A
COLD FRONT ADVANCING ACROSS THE STATE ON SATURDAY. THESE SYSTEMS
INTERACTING WITH A VERY MOIST AND UNSTABLE AIRMASS WILL PROVIDE A
HIGH LIKELIHOOD OF THUNDERSTORMS FRIDAY AND SATURDAY...SOME OF
WHICH MAY BE SEVERE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

COLD AIR ALOFT ASSOCIATED WITH THE SYSTEM TO THE NORTH OF THE
GREAT LAKES WILL PROVIDE ENOUGH INSTABILITY TO MAINTAIN A CHANCE
OF THUNDERSTORMS BOTH SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...
DISPATCHER...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-270815-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
410 AM EDT THU JUN 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY...WITH A SLIGHT CHANCE OF
SEVERE WEATHER. THE HIGHEST CHANCES OF THUNDERSTORMS WILL BE OVER
LAKES ST CLAIR AND ERIE. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH DIAMETER.
LOCALLY INTENSE RAINFALL IS ALSO POSSIBLE WITH ANY THUNDERSTORM
THAT DEVELOPS. THE BEST CHANCES OF THUNDERSTORMS WILL OCCUR
BETWEEN 4 PM AND 10 PM. THUNDERSTORMS WILL TRACK TO THE EAST AT 20
MPH.

A WEAK SURFACE FRONT WILL MOVE ACROSS THE AREA LATE IN THE
AFTERNOON AND THROUGH THE EVENING. THIS FRONT ALONG WITH AN
INCREASINGLY UNSTABLE ATMOSPHERE WILL PROVIDE THE CHANCE FOR
AFTERNOON AND EVENING THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY FROM FRIDAY RIGHT
THROUGH MONDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH THE
THUNDERSTORMS BOTH FRIDAY AND SATURDAY. A DEEPENING LOW PRESSURE
SYSTEM WILL SLOWLY TRACK ACROSS THE NORTHERN GREAT LAKES FRIDAY
THROUGH EARLY NEXT WEEK. THUNDERSTORMS WILL BE FOCUSED ALONG A
WARM FRONT WHICH LIFTS ACROSS THE REGION ON FRIDAY...THEN ALONG A
COLD FRONT ADVANCING ACROSS THE STATE ON SATURDAY. THESE SYSTEMS
INTERACTING WITH A VERY MOIST AND UNSTABLE AIRMASS WILL PROVIDE A
HIGH LIKELIHOOD OF THUNDERSTORMS FRIDAY AND SATURDAY...SOME OF
WHICH MAY BE SEVERE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

COLD AIR ALOFT ASSOCIATED WITH THE SYSTEM TO THE NORTH OF THE
GREAT LAKES WILL PROVIDE ENOUGH INSTABILITY TO MAINTAIN A CHANCE
OF THUNDERSTORMS BOTH SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...
DISPATCHER...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

SC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jun 26, 1:56 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
256 PM EDT THU JUN 26 2008

MIZ055-062-063-262030-
LAPEER-SANILAC-ST. CLAIR-
256 PM EDT THU JUN 26 2008

...SPECIAL WEATHER STATEMENT...

AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
PORT SANILAC TO DECKERVILLE...MOVING SOUTHEAST AT 10 MPH.

ADDITIONAL THUNDERSTORMS WERE DEVELOPING ACROSS EASTERN LAPEER AND
SOUTHERN SANILAC COUNTIES. THESE WERE MOVING EAST AROUND 25 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

THUNDERSTORMS WILL AFFECT AREAS NEAR...LUM...BROWN CITY...
CARSONVILLE...PECK...MELVIN...PORT SANILAC...APPLEGATE...YALE AND
CROSWELL.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

RBP /
Special weather statement, Jun 26, 2:18 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
318 PM EDT THU JUN 26 2008

MIZ060-061-068-069-262015-
GENESEE-LIVINGSTON-OAKLAND-SHIAWASSEE-
318 PM EDT THU JUN 26 2008

...SPECIAL WEATHER STATEMENT...

AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF FOWLERVILLE...MOVING EAST AT
27 MPH.

ADDITIONAL THUNDERSTORMS WERE DEVELOPING ACROSS LIVINGSTON AND
OAKLAND COUNTIES. THESE STORMS WERE ALSOMOVING EAST AROUND 25 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS.

* THE STRONGEST THUNDERSTORM WILL BE NEAR...
  LINDEN BY 340 PM EDT...
  FENTON BY 345 PM EDT...
  HOLLY BY 355 PM EDT...
  CLARKSTON BY 415 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

RBP /
Special weather statement, Jun 26, 2:22 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
322 PM EDT THU JUN 26 2008

MIZ075-082-262015-
LENAWEE-WASHTENAW-
322 PM EDT THU JUN 26 2008

...SPECIAL WEATHER STATEMENT...

AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
LEADING EDGE OF AN AREA OF THUNDERSTORMS...ALONG A LINE EXTENDING
FROM 25 MILES WEST OF MANCHESTER TO 24 MILES SOUTHEAST OF
HUDSON...MOVING EAST AT 23 MPH.

WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  CLAYTON BY 330 PM EDT...
  CEMENT CITY BY 335 PM EDT...
  ONSTED BY 350 PM EDT...
  ADRIAN BY 400 PM EDT...
  MANCHESTER AND BLISSFIELD BY 415 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

RBP /
Special weather statement, Jun 26, 2:41 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
341 PM EDT THU JUN 26 2008

MIZ063-262030-
ST. CLAIR-
341 PM EDT THU JUN 26 2008

...SPECIAL WEATHER STATEMENT...

AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF YALE...MOVING EAST AT 22
MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  LAKEPORT BY 405 PM EDT...
  PORT HURON BY 410 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

RBP /

The radar

The Detroit radar (KDTX), 22 km away, was scanning. The volume nearest the first event began at 19:44 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Genesee

When
June 26, 2:45 PM EST
Where
Genesee County, 0.51 mi W of Fenton
Measured
53 kt (61 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
42.800, -83.710

A large tree |was reported blown down near South Holly and South Leroy Roads.

Thunderstorm Wind, Washtenaw

When
June 26, 3:24 PM EST
Where
Washtenaw County, 0.69 mi S of Chelsea
Measured
52 kt (60 mph) measured gust
Reported by
Trained Spotter
Coordinates
42.310, -84.020

A spotter measured a 60 mph thunderstorm wind gust.

Thunderstorm Wind, Washtenaw

When
June 26, 3:45 PM EST
Where
Washtenaw County, 0.86 mi NW of Salem
Measured
53 kt (61 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.410, -83.580

Wires and six inch in diameter tree limbs reported down.

Thunderstorm Wind, Wayne

When
June 26, 4:00 PM EST
Where
Wayne County, 0.86 mi NE of Northville
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
42.440, -83.470

Several large tree limbs reported down.

Thunderstorm Wind, Macomb

When
June 26, 4:07 PM EST
Where
Macomb County, 0.69 mi N of Sterling Hgts
Measured
53 kt (61 mph) estimated gust
Property damage
$15,000
Reported by
Amateur Radio
Coordinates
42.580, -83.030

Trees and wires reported down along 19 Mile Road.

Thunderstorm Wind, Wayne

When
June 26, 4:10 PM EST
Where
Wayne County, 0.51 mi W of Riverview
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
42.180, -83.190

A spotter estimated a 60 mph thunderstorm wind gust.

Thunderstorm Wind, Oakland

When
June 26, 4:15 PM EST
Where
Oakland County, 1.68 mi WNW of Orchard Lake Vlg
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
42.560, -83.360

Numerous large tree limbs reported down.

Thunderstorm Wind, St. Clair

When
June 26, 4:30 PM EST
Where
St. Clair County, 1.76 mi WSW of Sans Souci
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.571, -82.582

Four inch diameter tree limbs repoted down, along with ten foot tall trees split in half on the southeast side of Harsen Island.

Hail, Macomb

When
June 26, 4:33 PM EST
Where
Macomb County, 1.68 mi ESE of Fraser
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
42.510, -82.940

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2008Every state in 2008This day in weather historyWarnings in Michigan, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 118927, 118931, 118932, 118928, 118929, 118933, 118934, 118930, 118925.